Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 41, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 13, 2013, 3:32 PM EDT for 4 counties in North Carolina. It was in force for 58 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2013, 3:32 PM EDT (19:32 UTC)
- Expired
- Jun 13, 2013, 4:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:48 PM EDT | TSTM WND DMG | 3 Sw Rural Hall, NC | NUMEROUS REPORTS OF TREES DOWN AT 1610 BRIGHT LEAF ROAD IN PFAFFTOWN. |
| Jun 13, 3:56 PM EDT | TSTM WND GST 58 | Smith Reynolds Apt, NC | 50 KNOT WIND GUST RECORDED AT INT |
| Jun 13, 4:00 PM EDT | TSTM WND DMG | Lewisville, NC | DAMAGE TO A SHED... HURRICANE STRAPS WERE SNAPPED. TIME ESTIMATED BY RADAR. |
| Jun 13, 4:04 PM EDT | TSTM WND DMG | 1 E Winston-Salem, NC | TREE DOWN ON SIXTH STREET |
| Jun 13, 4:12 PM EDT | TSTM WND DMG | 3 Se Walkertown, NC | 2 TREES DOWN AT WEATHER RIDGE ROAD AND WEATHER RIDGE CT |
| Jun 13, 4:15 PM EDT | TSTM WND DMG | Winston-Salem, NC | FORSYTH CO REPORTS DAMAGE COUNTY WIDE... MANY TREES AND POWER LINES DOWN... WORST IS IN THE NORTHWEST. |
| Jun 13, 4:20 PM EDT | TSTM WND DMG | 3 Nw Lexington, NC | SCATTERED TREES DOWN ACROSS THE COUNTY...ESPECIALLY NORTH-CENTRAL PART. |
| Jun 13, 4:20 PM EDT | TSTM WND DMG | 6 S Sedge Garden, NC | MULTIPLE TREES DOWN... INCLUDING ONE ON A TRANSFORMER |
| Jun 13, 4:20 PM EDT | TSTM WND GST 64 | 3 N Linwood, NC | LXFN7 RAWS REPORTED WIND GUST TO 64 MPH. |
| Jun 13, 4:21 PM EDT | TSTM WND DMG | 3 Wsw Lake Townsend, NC | TREE DOWN... TIME ESTIMATED BY RADAR |
| Jun 13, 4:26 PM EDT | TSTM WND DMG | Browns Summit, NC | 3 TREES DOWN NEAR BROWNS SUMMIT |
| Jun 13, 4:27 PM EDT | TSTM WND GST 52 | Piedmont Triad Apt, NC | PEAK WIND OF 52 MPH AT GSO |
| Jun 13, 4:40 PM EDT | TSTM WND DMG | Lexington, NC | WIDESPREAD TREES DOWN ACROSS THE ENTIRE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:08 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
372
WUUS52 KRAH 131932
SVRRAH
NCC057-067-081-151-132030-
/O.NEW.KRAH.SV.W.0041.130613T1932Z-130613T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 430 PM EDT
* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM DONNAHA TO 9 MILES
WEST OF HUNTSVILLE TO 28 MILES WEST OF HUNTSVILLE...OR ALONG A LINE
EXTENDING FROM KING TO 13 MILES SOUTHWEST OF EAST BEND TO 24 MILES
WEST OF MOCKSVILLE...MOVING SOUTHEAST AT 50 MPH. QUARTER SIZED HAIL
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
STANLEYVILLE...RURAL HALL...
PFAFFTOWN...CLEMMONS...
BELEWS CREEK...WINSTON-SALEM...
SEDGE GARDEN...KERNERSVILLE...
WELCOME...
GREENSBORO...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 226... AND
INTERSTATE 85 BETWEEN EXITS 83 AND 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3614 8044 3626 8045 3624 7954 3590 7955
3591 7969 3575 7987 3560 8024 3568 8034
3572 8034 3574 8046 3584 8049 3585 8039
3589 8042 3589 8037 3596 8038 3599 8043
3602 8042 3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 1932Z 296DEG 45KT 3628 8036 3607 8065
3594 8095
$$
GIH3 follow-up statements
201
WWUS52 KRAH 131945
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT THU JUN 13 2013
NCC057-067-081-151-132030-
/O.CON.KRAH.SV.W.0041.000000T0000Z-130613T2030Z/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC-
345 PM EDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN RANDOLPH...GUILFORD...FORSYTH AND DAVIDSON
COUNTIES...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM RURAL HALL TO 17 MILES WEST OF
MOCKSVILLE...MOVING TOWARD THE EAST-SOUTHEAST AT 50 MPH.
PEOPLE IN CLEMMONS... PFAFFTOWN... AND WINSTON-SALEM SHOULD PREPARE
FOR DAMAGING WINDS BETWEEN 345 AND 415 PM!
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... STANLEYVILLE...
LEWISVILLE...PFAFFTOWN...CLEMMONS...WINSTON-SALEM...WALKERTOWN...
MIDWAY...KERNERSVILLE...STOKESDALE...ARCADIA...COLFAX...WELCOME...
HIGH POINT...GREENSBORO...JAMESTOWN...LAKE TOWNSEND...
LEXINGTON...THOMASVILLE...LINWOOD...TRINITY...ARCHDALE... CLIMAX AND
RANDLEMAN.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 226... AND
INTERSTATE 85 BETWEEN EXITS 83 AND 138.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE OVER
SURRY COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3614 8044 3626 8045 3624 7954 3590 7955
3591 7969 3575 7987 3560 8024 3568 8034
3572 8034 3574 8046 3584 8049 3585 8039
3589 8042 3589 8037 3596 8038 3599 8043
3602 8042 3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 1942Z 296DEG 45KT 3624 8023 3603 8052
3590 8082
$$
GIH615
WWUS52 KRAH 132018
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT THU JUN 13 2013
NCC057-067-081-151-132030-
/O.CON.KRAH.SV.W.0041.000000T0000Z-130613T2030Z/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC-
418 PM EDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN RANDOLPH...GUILFORD...SOUTHEASTERN FORSYTH AND
DAVIDSON COUNTIES...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SUMMERFIELD TO 7 MILES EAST OF
MOCKSVILLE... MOVING EAST AT 40 MPH.
THE STRONGEST WINDS ARE MOVING PAST THE CITY OF WINSTON-SALEM. LAKE
TOWNSEND... GREENSBORO... HIGH POINT... AND THOMASVILLE WILL SEE
WINDS OVER 60 MPH ARRIVE BETWEEN 420 PM AND 430 PM!
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WELCOME...LAKE
TOWNSEND...LINWOOD...HIGH POINT...MONTICELLO...GREENSBORO...
JAMESTOWN...LEXINGTON...TRINITY...PLEASANT GARDEN...MCLEANSVILLE...
FOREST OAKS...CLIMAX...THOMASVILLE...GORDONTOWN...RANDLEMAN AND
ARCHDALE.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 226... AND
INTERSTATE 85 BETWEEN EXITS 83 AND 138.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE JUST
WEST OF WINSTON-SALEM. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3603 8043 3609 8035 3625 8011 3624 7954
3590 7955 3591 7969 3575 7987 3560 8024
3568 8034 3572 8034 3574 8046 3584 8049
3585 8039 3589 8042 3589 8037 3596 8038
3599 8043 3602 8042
TIME...MOT...LOC 2016Z 282DEG 36KT 3622 7982 3601 8011
3588 8041
$$
GIH050
WWUS52 KRAH 132032
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT THU JUN 13 2013
NCC057-067-081-151-132042-
/O.EXP.KRAH.SV.W.0041.000000T0000Z-130613T2030Z/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC-
432 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RANDOLPH...
GUILFORD...SOUTHEASTERN FORSYTH AND DAVIDSON COUNTIES EXPIRES AT 430
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE. ANOTHER WARNING HAS BEEN
ISSUED TO THE EAST AND SOUTH OF THIS WARNING.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3603 8043 3609 8035 3625 8011 3624 7954
3590 7955 3591 7969 3575 7987 3560 8024
3568 8034 3572 8034 3574 8046 3584 8049
3585 8039 3589 8042 3589 8037 3596 8038
3599 8043 3602 8042
TIME...MOT...LOC 2018Z 282DEG 36KT 3621 7980 3601 8009
3588 8039
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:01 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 13, 3:01 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 301 PM EDT THU JUN 13 2013 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL CROSS THE MID ATLANTIC...AND THE TRAILING COLD FRONT WILL CROSS THE REGION THROUGH TONIGHT. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... AS OF 300 PM THURSDAY... ...PARTICULARLY DANGEROUS SITUATION SEVERE THUNDERSTORM WATCH IN EFFECT... PDS SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. THE LATEST SPC MESOANALYSIS PAGE SHOWED MLCAPE FROM NEARLY 2000J/KG TO CLOSE TO 4000J/KG ACROSS CENTRAL NORTH CAROLINA. 0-6KM SHEAR WAS STILL BETTER NORTH...FROM NEAR THE VIRGINIA BORDER NORTH INTO VIRGINIA...BUT DOWNDRAFT CAPE WAS A ROBUST 1000-1500J/KG THROUGHOUT CENTRAL NORTH CAROLINA. MSAS SURFACE-BASED LIFTED INDICES WERE -8C TO -10C. THE LATEST KGSO SOUNDING...FROM 18Z...SHOWED A CAP REMAINING AROUND 800MB BUT WITH THE LAYER AROUND 800MB COOLING SINCE 12Z. THE 18Z SOUNDING AT KRNK SHOWED THE CAP JUST ABOVE 800MB HAD ERODED... SUFFICIENTLY FOR A GUST AT KROA TO 59KT WITH STORM PASSAGE AT 1828Z. THE LATEST HRRR WRF CONTINUES WITH A TIMING OF 19Z TO 21Z IN THE IMMEDIATE TRIAD...21Z TO 23Z IN THE TRIANGLE NEAR KRDU AND SOUTHWEST ALONG U.S. 1...AND IN VICINITY OF 22Z OR JUST A LITTLE LATER TOWARD KRWI...KFAY...AND THE INTERSTATE 95 CORRIDOR. WHILE THE 0-3KM STORM RELATIVE HELICITY ON THE 18Z KGSO SOUNDING WAS 84M2/S2...ONE STILL CANNOT COMPLETELY RULE OUT A TORNADO...AS STORM RELATIVE HELICITY IN THE LOWEST 3KM ON THE SPC MESOANALYSIS PAGE APPEARED PRETTY ACCURATE AND WAS ABOVE 100M2/S2 OVER MOST OF THE REST OF CENTRAL NORTH CAROLINA...HIGHEST RELATIVE TO THE REST OF CENTRAL NORTH CAROLINA NORTHEAST OF THE TRIANGLE. -10C TO -30C CAPE IS ON THE ORDER OF 1000J/KG AS WELL...SUFFICIENT FOR THE POTENTIAL FOR LARGE HAIL AND ASSISTING WITH FREQUENT LIGHTNING POTENTIAL WITH THE STRONGEST STORMS...ALREADY SHOWN ON THE 15-MINUTE LIGHTNING PLOT EXTENDING FROM VIRGINIA SOUTHWEST INTO THE MOUNTAINS. OVERNIGHT...SUBSIDENCE AND GRADUAL CLEARING SHOULD TAKE PLACE BEHIND THE DEEP CONVECTION. THE COLD FRONT SHOULD LAG THE DEEP CONVECTION...AND WILL HOLD ONTO POPS FOR A SHORT PERIOD BEHIND THE TIMING NOTED ABOVE. HOWEVER...NAM AND GFS BUFR SOUNDINGS SHOW AN INCREASING STABLE AIR MASS WITH DIMINISHING LAPSE RATES ALOFT. WILL HAVE POPS BELOW SLIGHT CHANCE THROUGHOUT CENTRAL NORTH CAROLINA BY 05Z...AND THIS COULD END UP BEING SLOW EVEN IN THE FAR SOUTHEAST TOWARD KCTZ. LOWS IN THE LOWER TO MID 60S. FRIDAY...IN THE TIGHT GRADIENT IN THE MORNING BEHIND THE DEPARTING STRONG LOW...WIND GUSTS SHOULD INCREASE TO AROUND 20KT IN PLACES WITH MIXING. THESE VALUES SUBSIDE DURING THE AFTERNOON AS 850MB AND 925MB WINDS DIMINISH. WHILE PRECIPITABLE WATER AND K INDICES SHOW A BRIEF INCREASE FRIDAY AFTERNOON AHEAD OF ANOTHER MID-LEVEL SHORTWAVE AND THE APPROACH OF THE LEFT EXIT REGION OF A 85KT 300MB AND 55KT 500MB JET...DIVERGENCE AT 850MB AND STABLE BUFR SOUNDINGS SHOULD PRECLUDE ANY RELATIVELY DEEP CONVECTION. BUFR SOUNDINGS...HOWEVER... NOTE THE POTENTIAL FOR SHALLOW HIGH SC OR LOW AC DURING THE AFTERNOON...AND WILL AT LEAST FEATURE IN THE GRIDDED FORECAST A PARTLY SUNNY SKY FOR MUCH OF THE AFTERNOON. HIGHS IN THE LOWER TO MID 80S. && .SHORT TERM /FRIDAY NIGHT AND SATURDAY NIGHT/... AS OF 300 PM THURSDAY... BEHIND THE DEPARTING SYSTEM...CONDITIONS WILL DRY OUT AND COOL DOWN THROUGH THE EARLY PART OF THE WEEKEND. SURFACE HIGH PRESSURE AND RISING HEIGHTS ALOFT (ALTHOUGH THE CORE OF THE MID/UPPER HIGH WILL REMAIN WEST OF OF THE REGION BEFORE FLATTENING OUT BY THE LATTER HALF OF THE WEEKEND) WILL LEAD TO MORE SUNSHINE AND MOSTLY DRY CONDITIONS THROUGH SATURDAY NIGHT. TEMPS SHOULD STAY SLIGHTLY BELOW NORMAL...WITH HIGHS GENERALLY IN THE MID 80S. COMFORTABLE OVERNIGHT LOWS ARE EXPECTED FRIDAY NIGHT...MOSTLY LOWER 60S...BUT SOME UPPER 50S WILL BE POSSIBLE...WITH A SLIGHT MODERATION FOR SATURDAY NIGHT AS LOW LEVEL MOISTURE SLOWLY BEGINS TO RETURN. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 245 PM THURSDAY... THE NEXT SYSTEM WILL APPROACH THE REGION EARLY NEXT WEEK...BUT THERE ARE STILL SOME TIMING/STRENGTH ISSUES BETWEEN THE MODELS. AT THIS TIME...IT APPEARS SUNDAY/SUNDAY NIGHT WILL REMAIN MOSTLY DRY AS THE STORM SYSTEM REMAINS TO OUR NORTH AND WEST. BY MONDAY...WITH INCREASING SOUTHWESTERLY FLOW...WE WILL REALLY BEGIN TO SEE OUR MOISTURE RETURN...WITH PWAT VALUES RISING ABOVE 1.5 INCHES. THE TRAILING COLD FRONT WILL STILL BE EAST OF THE AREA ON MONDAY... THEREFORE AM EXPECTING MOSTLY DIURNALLY FORCED SHOWERS AND THUNDERSTORMS. THE TRAILING FRONT LOOKS TO CROSS THE AREA SOMETIME TUESDAY/TUESDAY NIGHT...THEREFORE THIS IS WHEN THE HIGHEST PRECIP CHANCES WILL BE FOCUSED. THE FRONT LOOKS TO STALL SOMEWHERE NEAR THE NC/SC BORDER FOR WEDNESDAY AND THURSDAY AND THIS WILL BE WHAT ULTIMATELY DRIVES OUR PRECIP CHANCES FOR THE REMAINDER OF THE FORECAST PERIOD. FOR NOW WILL KEEP SOME POPS (MOSTLY SLIGHT CHANCE) IN FOR THIS TIME FRAME AND DUE TO THE PROXIMITY OF THE FRONT...THE SOUTHERN PORTIONS OF THE FORECAST AREA WILL BE THE MOST LIKELY AREA TO RECEIVE SOME PRECIP. TEMPS WILL BE NEAR NORMAL AHEAD OF THE FRONT...WITH SLIGHTLY BELOW NORMAL TEMPS BEHIND THE FRONT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 112 PM THURSDAY... VFR CONDITIONS WILL BE PREVALENT THROUGH THE 18Z VALID TAF PERIOD OUTSIDE OF DEEP CONVECTION. A LINE OF THUNDERSTORMS IS EXPECTED TO PASS THROUGH CENTRAL NORTH CAROLINA DURING THE AFTERNOON AND EVENING HOURS. THE TIMING CONTINUES TO SEEM SIMILAR TO THAT NOTED IN THE PREVIOUS DISCUSSION BASED ON THE LATEST GUIDANCE...19Z TO 21Z IN THE IMMEDIATE TRIAD...21Z TO 23Z IN THE TRIANGLE NEAR KRDU...AND IN VICINITY OF 22Z TOWARD KRWI AND KFAY. SIGNIFICANT CROSSWINDS COULD DEVELOP WITH POTENTIALLY SEVERE THUNDERSTORM WIND GUSTS. THE GRADIENT SHOULD TIGHTEN LATE THIS AFTERNOON AND STILL ANTICIPATE A FEW WIND GUSTS NEAR 30KT WITH MIXING AHEAD OF DEEP CONVECTION. WINDS WILL GRADUALLY VEER TO WEST AND NORTHWEST OR NORTH-NORTHWEST OVERNIGHT INTO EARLY FRIDAY AS SKIES GRADUALLY CLEAR. FRIDAY MORNING...WITH MIXING AND A TIGHT GRADIENT BEHIND STRONG LOW PRESSURE OFF OF THE MID-ATLANTIC MOVING AWAY FROM THE REGION... EXPECT A FEW SURFACE WIND GUSTS TO AROUND 20KT. BEYOND THE 18Z VALID TAF PERIOD...VFR CONDITIONS WILL DOMINATE THE WEEKEND. THERE WILL BE A GRADUAL INCREASE IN CHANCES FOR SHOWERS AND THUNDERSTORMS EARLY NEXT WEEK AS THE AIR MASS MOISTENS AND AHEAD OF A COLD FRONT THAT SHOULD MOVE THROUGH CENTRAL NORTH CAROLINA VERY LATE TUESDAY INTO TUESDAY NIGHT. THERE IS ALSO AT LEAST A SMALL CHANCE OF MORNING LOW CLOUDS TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SEC NEAR TERM...DJF SHORT TERM...KRR LONG TERM...KRR AVIATION...DJF
Hazardous weather outlook, Jun 13, 2:16 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 216 PM EDT THU JUN 13 2013 NCZ021>023-038-039-073-074-083-140930- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 216 PM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL BE SEVERE...WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH LIKELY. THE BEST TIMING FOR ANY SEVERE WEATHER APPEARS TO BE THROUGH 6 PM. WHILE DAMAGING WIND GUSTS ARE THE PRIMARY THREAT OF SEVERE WEATHER...LARGE HAIL AND EVEN AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. WITH THE RECENT HEAVY RAINS...SHALLOWLY ROOTED TREES IN PARTICULAR MAY COME DOWN MORE EASILY IN STRONG WINDS...EVEN GUSTY WINDS AHEAD OF ANY THUNDERSTORMS. THE STORMS WILL ALSO PRODUCE VERY FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>011-024>028-040>043-075>078-084>086-088-089-140930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 216 PM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL BE SEVERE...WITH DESTRUCTIVE WIND GUSTS IN EXCESS OF 65 MPH LIKELY...AS WELL AS LARGE HAIL. THE BEST TIMING FOR ANY SEVERE WEATHER APPEARS TO BE BETWEEN 5 PM AND 8 PM. WHILE DAMAGING WIND GUSTS ARE THE PRIMARY THREAT OF SEVERE WEATHER...AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. WITH THE RECENT HEAVY RAINS...SHALLOWLY ROOTED TREES IN PARTICULAR MAY COME DOWN MORE EASILY IN STRONG WINDS...EVEN GUSTY WINDS AHEAD OF ANY THUNDERSTORMS. THE STORMS WILL ALSO BE ACCOMPANIED BY VERY FREQUENT LIGHTNING STRIKES. ADDITIONALLY...THE COMBINATION OF A HUMID AIR MASS AND HIGH TEMPERATURES MOSTLY IN THE MID 90S WILL RESULT IN HEAT INDICES AS HIGH AS 100 TO 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED BETWEEN 4 PM AND 9 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Special weather statement, Jun 13, 10:57 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1057 AM EDT THU JUN 13 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-131800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1057 AM EDT THU JUN 13 2013 ...AREAS OF SEVERE WEATHER POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING... AHEAD OF A STRONG LOW PRESSURE SYSTEM AND COLD FRONT...THE AIR OVER CENTRAL NORTH CAROLINA WILL BE HOT AND MOIST THIS AFTERNOON. THE STRONG WEATHER SYSTEMS...PLUS THE HEAT AND HUMIDITY...WILL MAKE IT POSSIBLE FOR SEVERE WEATHER TO DEVELOP THIS AFTERNOON INTO THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...BUT LARGE HAIL AND EVEN AN ISOLATED TORNADO CANNOT BE RULED OUT. STORMS SHOULD MOVE FAIRLY RAPIDLY FROM WEST TO EAST AT AROUND 40 MPH. THE BEST TIMING FOR ANY SEVERE WEATHER CURRENTLY APPEARS TO BE BETWEEN 3 PM AND 5 PM IN THE WESTERN PIEDMONT...AND 5 PM TO 8 PM ELSEWHERE IN CENTRAL NORTH CAROLINA. WITH THE RECENT HEAVY RAINS... SHALLOWLY ROOTED TREES IN PARTICULAR MAY COME DOWN MORE EASILY IN STRONG WINDS...EVEN GUSTY WINDS AHEAD OF ANY THUNDERSTORMS. USE THE TIME NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS AND MAKE PREPARATIONS FOR ANY SEVERE WEATHER THAT MAY OCCUR THIS AFTERNOON INTO THE EVENING HOURS. DJF
Special weather statement, Jun 13, 2:26 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 226 PM EDT THU JUN 13 2013 NCZ021>023-038-039-132000- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO 226 PM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORMS WILL LIKELY AFFECT THE NORTHWEST PIEDMONT THIS AFTERNOON... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL LIKELY CROSS THE NORTHWEST PIEDMONT...INCLUDING THE TRIAD REGION...BETWEEN 330 AND 5 PM. THE SEVERE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 65 MPH...LARGE HAIL AND VERY FREQUENT LIGHTNING STRIKES. PEOPLE IN THE NORTHWEST PIEDMONT NEED TO BE WEATHER ALERT THIS AFTERNOON AS THESE STORMS WILL MOVE QUICKLY TO THE EAST SOUTHEAST. WHEN WARNINGS ARE ISSUED OR THE WEATHER TURNS THREATENING...SEEK SHELTER IMMEDIATELY IN A SUBSTANTIAL STRUCTURE AND STAY AWAY FROM WINDOWS.
Special weather statement, Jun 13, 2:32 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 232 PM EDT THU JUN 13 2013 NCZ007>011-024>028-040>043-132100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD... WILSON 232 PM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORMS WILL LIKELY AFFECT THE NORTHEAST PIEDMONT AND NORTHERN COASTAL PLAIN LATE THIS AFTERNOON THROUGH EARLY EVENING... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL LIKELY CROSS THE NORTHEAST PIEDMONT AND THE NORTHERN COASTAL PLAIN ...INCLUDING THE TRIANGLE AREA...BETWEEN 430 PM AND 630 PM. THE SEVERE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 65 MPH...LARGE HAIL AND VERY FREQUENT LIGHTNING STRIKES. PEOPLE IN THE NORTHEAST PIEDMONT AND NORTHERN COASTAL PLAIN NEED TO BE WEATHER ALERT THROUGH EARLY EVENING AS THESE STORMS WILL MOVE QUICKLY TO THE EAST SOUTHEAST. WHEN WARNINGS ARE ISSUED OR THE WEATHER TURNS THREATENING...SEEK SHELTER IMMEDIATELY IN A SUBSTANTIAL STRUCTURE AND STAY AWAY FROM WINDOWS.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:26 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 79 min |
| Jun 13, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Davidson, Guilford, Orange, Person and 1 more | 89 min |
| Jun 13, 5:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Halifax, Nash and 4 more | 57 min |
| Jun 13, 5:25 PM EDT | Special Weather Statement | RAH | Lee, Montgomery, Moore, Stanly | 50 min |
| Jun 13, 5:30 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Stanly | 75 min |
| Jun 13, 5:39 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore, Wake | 66 min |
| Jun 13, 5:55 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Sampson | 80 min |
| Jun 13, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Harnett, Johnston, Nash and 4 more | 94 min |
| Jun 13, 6:05 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond, Scotland | 70 min |
| Jun 13, 6:53 PM EDT | Special Weather Statement | RAH | Harnett | 52 min |
| Jun 13, 7:13 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Stanly | 62 min |
| Jun 13, 7:15 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Richmond, Sampson, Scotland, Wayne | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.